Louisiana, 2009Lightning Strike in Louisiana, September 13, 2009
September 13, 2009 · NWS SHV · 1 event in 1 county or zone
Early afternoon thunderstorms developed in a very unstable airmass across northern Louisiana on the afternoon of September 13th. These thunderstorms produced a lightning strike which struck a home in Ouachita Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early afternoon thunderstorms developed in a very unstable airmass across northern Louisiana on the afternoon of September 13th. These thunderstorms produced a lightning strike which struck a home in Ouachita Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 13, 9:22 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 13, 9:22 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 AM CDT SUN SEP 13 2009
.DISCUSSION...
RAINFALL ACROSS THE CWA HAS DIMINISHED SOMEWHAT THIS MORNING AS
SOME DRIER MID LEVEL AIR WORKS INTO THE REGION. NO DOUBT THERE
WILL BE SOME MORE CONVECTION LATER THIS AFTERNOON...AS THE
STATIONARY LOW PRESSURE OVER CENTRAL TEXAS CONTINUES TO BRING
MOISTURE NORTHWARD. HOWEVER...THE TIMING ON THIS TEMPORARY BREAK
WILL ALLOW AN OPPURTUNITY TO CANCEL THE CURRENT FLASH FLOOD
WATCH...WHICH WAS VALID UNTIL 7 PM THIS EVENING. IF THERE IS GOING
TO BE ANY ADDITIONAL HEAVY RAIN...IT WOULD BE TONIGHT...SO WILL
TAKE A CLOSER LOOK AT THIS TIME PERIOD ON THE AFTERNOON FORECAST
PACKAGE. IF ANOTHER WATCH IS ISSUED FOR TONIGHT...IT WOULD ONLY
INCLUDE THE NORTHERN ONE THIRD OF THE CWA...THE AREA WHERE THE
MOST RAIN FELL LAST NIGHT.
NO OTHER SIGNIFICANT CHANGES TO FORECAST AT THIS TIME.
&&
.AVIATION...
MUCH OF THE AREA IS SEEING A BREAK FROM THE MEASURABLE
RAINFALL...BUT STILL FOG AND DZ KEEPING LIFR/IFR. EXPECT NO BETTER
THAN MVFR TODAY AS THE UPPER LEVEL LOW OVER SOUTHEAST TEXAS IS
TAPPING THE TROPICAL MOISTURE OUT OVER THE GULF AND SWINGING IN
TSTMS TO OUR SOUTH AND EAST. AS CIGS CONTINUE TO LIFT THIS AM...A FEW
BREAKS MAY ADD LOW LEVEL INSTABILITY TO THE MIX AND CROP SOME AREAS
OF TSTMS BY LUNCH AND ANYTIME DURING THE AFTERNOON FOR THAT
MATTER...LOOK FOR VCTS IN THE NEXT CYCLE WITH AMENDMENTS AS
NECESSARY...UNLESS DEVELOPMENT OCCURS EARLIER THAN EXPECTED. LOOKING
FOR MORE SOUP OVERNIGHT WITH LIFR/IFR AFTER SUNDOWN. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 68 82 68 83 / 70 70 70 60 30
MLU 82 70 83 69 85 / 70 70 70 60 50
DEQ 77 65 78 66 81 / 70 70 70 40 50
TXK 79 66 79 67 82 / 70 70 70 40 30
ELD 81 68 82 68 84 / 70 70 70 60 50
TYR 79 66 79 65 82 / 70 70 40 30 30
GGG 80 67 80 66 82 / 70 70 40 30 30
LFK 83 68 83 66 84 / 70 70 50 40 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/24
Hazardous weather outlook, Sep 13, 10:22 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT SUN SEP 13 2009
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141630-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1122 AM CDT SUN SEP 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Lightning, Ouachita
- When
- September 13, 1:00 PM CST
- Where
- Ouachita County, 1.35 mi ENE of Steven
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.150
The fire department reported that a home in West Monroe caught fire from a lightning strike. No injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Arkansas, September 13 to 30, 2009$935,000 · 10 events
- Hail and Heavy Rain in Montana, September 13 to 14, 2009$7,000 · 1.75 in hail · 22 events
- Wildfire and Lightning Strike in California, September 13, 20091 injured · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 13, 20095 events
- Waterspouts in Gulf of Mexico, September 13, 20094 events
- Hail in Colorado, September 13, 20091.25 in hail · 3 events
- Hail in Montana, September 13, 20091.75 in hail · 2 events
- Wildfire in Oregon, September 13 to 30, 20091 event
- Flash Flood in Louisiana, September 13, 20091 event
- Heavy Rain in Arizona, September 13, 2009$1,000 · 1 event
- Wildfire in Wyoming, September 13 to 30, 20091 event
- Damaging Wind in Idaho, September 13, 2009$6,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188660.